Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 29, NWS Charleston, SC

June 3, 2001Bryan County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 3, 2001, 8:43 PM EDT for Bryan County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2001, 8:43 PM EDT (00:43 UTC)
Expired
Jun 3, 2001, 9:15 PM EDT
In force
32 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Bryan County, GA

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2001-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2001-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2740 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 040043
SVRCHS
GAC029-040115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
843 PM EDT SUN JUN 3 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  NORTHERN BRYAN COUNTY IN SOUTHEAST GEORGIA.

* UNTIL 915 PM EDT.

* AT 842 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR 
  PEMBROKE...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. THE 
PUBLIC REPORTED MOTH BALL SIZE HAIL IN THE PEMBROKE AREA.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

$$

LAT...LON 3217 8170 3210 8170 3205 8148 3218 8147

EVT

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:30 PM EDT, 6 hours 13 minutes earlier.

Area forecast discussion, Jun 3, 2:30 PM EDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT SUN JUN 3 2001

MAY HAVE ISOLD CONVECTION LTR THIS AFTN. WILL LV MENTION OF POPS OUT
OF FCST TNGT...THINKING THAT ANY ISOLD CONVECTION WHICH DVLPS WILL
DMNSH RPDLY WITH LOSS OF DAYTIME HTG...AS WK FNTL BNDRY RMNS TO THE
N. MOCLR SKIES TNGT WITH LOWS FM THE UPR 60S WELL INLAND TO THE LWR
AND MID 70S ON THE IMMEDIATE CST. WM TEMPS EXPECTED FOR MON WITH MID
90S INLAND TO ARND 90 ON THE CST...AND SW WINDS...EXCEPT S ALG CST
AS A SEABREEZE DVLPS FOR MON...WITH WEAKER PRES GRAD. WDLY SCT
CONVECTION ANTICIPATED MON AFTN WITH ANY TSRA/SHRA DMNSHG RPDLY WITH
LOSS OF DAYTIME HTG. WILL NOT MENTION POPS FOR THE 3RD PD OR MON
NGT. MODELS SHOW AMS MSTR INCRG FM THE SW AS A MDT LOW LVL FLOW
DVLPS ACRS THE CNTRL GLFMX. THIS MSTR GRDLY WORKS INTO THE RGN FM
THE SW...ARND THE ERN PERIPHERY THE UPR RDG...MAINLY ON TUE. WILL
HAVE CHC POPS ACRS WRN GA PART FA FOR TUE AFTN AND EVE...OTRW SLGT
CHC POPS DURG THE AFTN AND EVE FOR RMNDR. WILL HAVE CHC AFTN/EVE
POPS ACRS ENTIRE FA FOR WED AND THU WITH AMPLE AMS MSTR IN PLACE AND
INFLUENCE FM SERIES OF UPR IMPLS. ALSO...ADD LOW LVL FORCING FOR THU
WITH H8 JET MOVG ACRS REGION LATE WED NGT THRU THU AND CONVERGENCE
AHD OF APCHG CDFNT. CDFNT MOVES THRU THU NGT WITH DRIER AIR
FILTERING ACRS RGN. WILL NOT HAVE POPS IN FCST FRI THRU SUN ALG WITH
COOLER TEMPS...WITH UPR TROF ACRS THE ERN STS. HIGHS SHUD BE IN THE
80S WITH LOWS MOSTLY IN THE 60S DURG THIS TIME FRAME.

MARINE...SW-S WINDS 15 KT OR LESS AND SEAS 4 FT OR LESS THROUGH TUE
AS HIGH PRES RIDGE RMNS JUST S OF WATERS. NXT FNT APCHS WED WITH LOW
LVL JET MOVG ACRS WATERS WED NGT INTO THU. WILL HAVE SCA PSBLTYS
MENTIONED IN EXTDD WED NGT THRU THU NGT. FNT WILL MOVE ACRS WATERS
THU NGT WITH NW-N FLOW TO ENSUE.

FCSTID = 22
CHS   71  93  72  90 /   5  20   5  20
SAV   70  94  71  90 />  10  20  10  20
CHL   75  93  72  90 /   5  20   5  20
NBC   71  93  72  90 /   5  20   5  20
RBW   70  94  70  91 /   5  20  10  20

.CHS...
GA...NONE.
SC...NONE.

JAC/MJR

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:02 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.